Louisiana, 2004

Flash Flood in Louisiana, July 1, 2004

July 1, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 1, 2:07 PM CST, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 1, 2:07 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT THU JUL 1 2004

.DISCUSSION...
STRONG SHORT WAVE ACROSS CENTRAL U.S. INTO NORTH CENTRAL TEXAS
THIS AFTERNOON WITH LEE SURFACE TROF CONTINUING ACROSS WEST
TEXAS. THIS WAS GENERATING STRONG LIFT ACROSS EAST TEXAS INTO NORTH
LOUISIANA AND SOUTHWEST ARKANSAS. EXPECT THIS CONVECTION TO LINGER
THROUGH MOST OF THE EVENING...BUT GENERALLY REMAINING SCATTERED IN
COVERAGE. CANNOT RULE OUT DEVELOPMENT NEXT FEW HOURS IN NORTHWEST
PORTION OF CWA...AS BOUNDARIES FROM OKLAHOMA CONVECTION EARLIER TODAY
MOVE SOUTHEAST...BUT A LITTLE LOWER POP THIS AREA. UPPER TROF WILL
PERSIST INTO FRIDAY...BUT MAY BE SHIFTED SOME TO EAST. THEN ON
SATURDAY THE TROF SHIFTS INTO MISSISSIPPI VALLEY BRINGING THE
FORECAST AREA UNDER NORTHWEST FLOW. IN THIS PATTERN...CAN NOT RULE
OUT MORE RAIN...BUT FORECAST WILL HINGE ON DEVELOP OF CONVECTION EAST
OF THE ROCKIES DURING LATE AFTERNOON HOURS SATURDAY AND SUNDAY...
WHICH WOULD TRACK SOUTHEAST. BUT SINCE THIS SCENARIO RATHER DIFFICULT
TO PIN DOWN...WILL GO WITH LOW 20 PERCENT POPS...FROM SATURDAY
NIGHT THROUGH SUNDAY NIGHT. WILL CONTINUE WITH CURRENT DRY FORECAST
FOR JULY 4TH AND THEN BRING BACK TYPICAL DIURNAL POPS FOR REMAINDER
OF WEEK.

MAX TEMPS AGAIN BELOW NORMAL FOR FRIDAY...BUT SHOULD BEGIN INCHING
UP WITH MORE SUNSHINE EXPECTED BEGINNING SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  73  92 /  50  40  20  20
MLU  72  85  71  89 /  50  50  20  20
TXK  71  85  72  92 /  50  50  30  30
TYR  73  89  72  93 /  50  50  20  20
LFK  72  90  72  92 /  50  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Jul 1, 11:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 1 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE THIS AFTERNOON AND
TONIGHT. A FEW OF THE STORMS COULD PRODUCE A LARGE AMOUNT OF
RAIN IN A SHORT PERIOD OF TIME. BECAUSE OF THIS POTENTIAL...
LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING
AND POOR DRAINAGE AREAS. ALSO...AN ISOLATED SEVERE STORM PRODUCING
DAMAGING WIND...CAN NOT BE RULED OUT DURING THE AFTERNOON AND
EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION FOR
THE REMAINDER OF THE WEEK. THIS WILL CONTINUE A CHANCE OF
THUNDERSTORMS THROUGH AT LEAST FRIDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 1, 5:52 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT THU JUL 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLASH FLOOD      MONROE                  32.51N 92.08W
07/01/2004                   OUACHITA           LA   LAW ENFORCEMENT

            NUMEROUS STREETS FLOODED.

&&

22

The radar

The Shreveport radar (KSHV), 158 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ouachita

When
July 1, 6:00 PM CST to 8:00 PM CST
Where
Ouachita County, Monroe
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
32.478, -92.155 (the zone’s center; the record gives no point)

3 units of an apartment complex flooded near the intersection of interstate 20 and highway 165.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5412577.